Pulmonary embolism following 2-octyl-cyanoacrylate/lipiodol injection for obliteration of gastric varices: an imaging perspective.
Bleeding from esophageal and gastric varices remains a significant cause of morbidity and mortality for patients with liver cirrhosis. Currently, therapeutic strategies for gastric variceal bleeding include transjugular intrahepatic portosystemic shunt, cyanoacrylate sclerotherapy and hepatic transplantation. Though relatively safe and efficacious, endoscopic sclerotherapy using cyanoacrylate has known complications including infection, bleeding, and distal embolization. This case report describes a patient who became febrile and tachycardic following sclerotherapy and subsequently had an abnormal chest radiograph that prompted further evaluation for pulmonary embolization of the sclerosant. The focuses of this report are the computed tomographic and radiographic findings associated with 2-octyl-cyanoacrylate/lipiodol pulmonary embolization.
Department of Internal Medicine, Georgetown University Hospital, Washington, D.C., USA. adamSinger82@gmail.com
SourceJournal of radiology case reports 6:2 2012 Feb pg 17-22
Esophageal and Gastric Varices
Tomography, X-Ray Computed
Pub Type(s)Case Reports